Alert archive / South Dakota / Areal Flood Warnings in 2011
Areal Flood Warning 6, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this areal flood warning at Jun 22, 2011, 11:07 AM CDT for 4 counties in South Dakota. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2011, 11:07 AM CDT (16:07 UTC)
- Expired
- Jun 23, 2011, 11:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aurora County, SD, Brule County, SD, Charles Mix County, SD, Douglas County, SD
The radar
The Sioux Falls radar (KFSD), 155 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this areal flood warning went out at Jun 22, 9:25 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 22, 9:25 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 925 AM CDT WED JUN 22 2011 .DISCUSSION... SCATTERED BUT SLIGHTLY MORE MODERATE RAIN SHOWERS ARE EXPECTED ACROSS NORTHERN TO CENTRAL PORTIONS OF THE FORECAST AREA THROUGH THE REMAINDER OF THE MORNING...AS A MID LEVEL VORTICITY MAXIMUM PROPAGATES SOUTHWARD ALONG THE BACK SIDE OF THE UPPER LEVEL LOW. THIS PRECIPITATION SHOULD TAPER BACK TO DRIZZLE BY THIS AFTERNOON AS THE SYSTEM BECOMES MORE WRAPPED AND HEADS SLOWLY EASTWARD. TEMPERATURES SHOULD STAY RELATIVELY STEADY THROUGH THE MORNING AS NEARLY ISOTHERMAL CONDITIONS ACROSS THE STATE PREVENT ANY REAL COLD AIR ADVECTION...AND THICK CLOUD COVER LIMITS DIURNAL HEATING...ESPECIALLY EAST OF THE JAMES VALLEY. /LAFLIN && .AVIATION... WIDESPREAD MVFR CEILINGS CAN BE EXPECTED ACROSS THE REGION THROUGH 06Z THURSDAY. SCATTERED SHOWERS CAN ALSO BE EXPECTED THROUGH MOST OF THE DAY...AND WILL GRADUALLY TAPER OFF THIS EVENING. && .PREV DISCUSSION... STACKED UPPER LEVEL LOW CONTINUES TO PINWHEEL ACROSS THE UPPER MIDWEST. WITH RELATIVELY WEAK STEERING FLOW...THIS SYSTEM WILL BE RELATIVELY SLOW IN SHIFTING EAST. WITH MINUTE AMOUNT OF SURFACE HEATING...ATMOSPHERE WILL BECOME CONVECTIVELY UNSTABLE. THEREFORE...SHOULD SEE VERY LITTLE DIURNAL RANGE IN TEMPERATURES AND SCATTERED SHOWERS THROUGHOUT THE DAY. AS THE LOW PRESSURE SYSTEM MOVES TOWARDS THE CENTRAL GREAT LAKES REGION TONIGHT SHOWERS WILL GRADUALLY COME TO AN END ACROSS THE AREA. SKIES WILL GRADUALLY CLEAR...THOUGH BREEZY NORTHWEST FLOW WILL KEEP THE ATMOSPHERE SOMEWHAT MIXED THROUGH THE NIGHT. MUCH BETTER MIXING CONDITIONS ARE EXPECTED ON THURSDAY UNDER MOSTLY SUNNY SKIES...HOWEVER...FAR EASTERN EDGE OF FORECAST AREA REMAINS CONVECTIVELY UNSTABLE WITH LAPSE RATES FROM 925-850 MB SLIGHTLY GREATER THAN MOIST ADIABATIC. BECAUSE OF THIS...LEFT A SLIGHT CHANCE OF SHOWERS IN THE FORECAST FROM KMML-KMJQ. SHOULD BE A FAIRLY GOOD RADIATIONAL NIGHT THURSDAY NIGHT...AND WITH ALL THE LATENT SURFACE MOISTURE AM CONCERNED ABOUT FOG POTENTIAL. FOR NOW LEFT MENTION IN WESTERN THIRD OF FORECAST AREA WHERE WINDS WILL BE LIGHT TAKING ON AN EASTERLY DIRECTION AS THE RIDGE AXIS MOVES THROUGH. THIS IS ALSO COINCIDENT WITH THE AREA THAT SAW THE GREATEST AMOUNTS OF RAINFALL OVER THE LAST FEW DAYS. RETURN FLOW DEVELOPS ON FRIDAY...THOUGH MOISTURE RETURN APPEARS TO BE VERY LIMITED. HAVE CUT BACK POPS TO FAR WESTERN EDGE IN THE LATE AFTERNOON BUT CONFIDENCE THAT ANYTHING WOULD DEVELOP THIS FAR EAST REMAINS EXTREMELY LOW. BETTER CHANCES OF RAIN DEVELOP FRIDAY NIGHT INTO SATURDAY AS SHORTWAVES BEGIN TO PARADE THROUGH THE AREA UNDER ZONAL FLOW. QUESTIONS REMAIN AMONGST THE MODELS AS TO HOW MUCH LOW LEVEL MOISTURE WILL BE AVAILABLE...AND THEREFORE KEPT POPS IN THE SLIGHT CHANCE TO LOW END CHANCE RANGE FOR NOW. TEMPERATURES THROUGH THE FORECAST PERIOD WILL REMAIN BELOW SEASONAL NORMS ESPECIALLY WITH THE HIGH TEMPERATURES. SHOULD SEE TEMPERATURES RETURN CLOSER TO SEASONAL NORMS THIS WEEKEND...THOUGH THAT WILL DEPEND ON HOW MUCH CLOUD COVER EXISTS ACROSS THE AREA. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Jun 22, 11:04 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1104 AM CDT WED JUN 22 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1104 AM CDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... RECENT HEAVY RAINFALL ACROSS THE AREA WILL CAUSE RIVERS AND STREAMS TO REACH AND REMAIN ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS. RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO MID SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. LAFLIN
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:25 AM CDT | River Flood Warning | FSD | Charles Mix | 33 days |
Nearby
Areal Flood Warnings in South Dakota, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.